MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF PTFE DOUBLE FLEXIBLE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ EXTRA STIFF PTFE DOUBLE FLEXIBLE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an unknown procedure using a amplatz extra stiff ptfe double flexible wire guide.The attending physician indicated that the wire became unraveled while removing the device from the patient.The physician stated the tip is missing and is uncertain if the tip or coating was left inside the patient.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, dimensional verification, device history record, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.Visual inspection of the amplatz extra stiff ptfe double flexible wire guide noted the wire to be separated into two pieces with piece 1, noted to be longer in length than piece 2, and kinks at three locations along the length of the wire.Coil elongation was present.The weld ball was noted at the distal tip of piece 2.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation this type of device failure has generally been associated with the wire guide being damaged by withdrawal and/or manipulation through the needle or other instrument.Less frequently, patient anatomy is known to make withdrawal of the wire guide difficult, resulting in damage when the force applied exceeds design specifications.The most likely root cause; however, could not be definitively determined in this case.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
AMPLATZ EXTRA STIFF PTFE DOUBLE FLEXIBLE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6310383
Report Number1820334-2017-00189
Device Sequence Number11006823
Product Code OCY
UDI-Device Identifier00827002535640
UDI-Public(01)00827002535640(17)181223(10)6425514
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAES-038145-DF
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;